Pharmaceutical Medicine Questions Antidepressants

Blurred vision with Celexa. Is this normal?

I started to take Celexa about a week ago, and now my vision is really blurry. I know this is a new thing too, since I've never needed glasses and it happens at random points in the day. Is this a normal side effect of Celexa? What should I do?

5 Answers

I particularly have not seen citalopram (celexa brand name) related to blurred vision but each person is unique genetically and metabolizes medications differently. It is hard to comment since we do not know your age, if you have any medical problems such as thyroid issues, diabetes, high blood pressure, h/o strokes or glaucoma to begin with as well as other medications you may be taking along with the citalopram/ If you do suspect it is being caused by the new medication please stop it immediately and follow up with the physician that prescribed the medication as soon as possible or go to the nearest emergency room to get your vision checked
I suggest you tell your doctor immediately about this problem. I have prescribed plenty of celexa and never run into this side effect, but anything is possible. You should also hurry to see an ophthalmologist ( an M.D. who specializes in eyes)--I actually liked ophthalmology a lot when I was in med school! Thought about specializing in eyes... It is so interesting. Don't wait, this is not a common problem.
Although it’s not a common side effect, there is a serious side effect called angle closure glaucoma that may occur with certain medications, including Celexa. This a medical emergency. May be associated with pain, blurry vision, or seeing halos. If this is a new onset and there are no other identifiable triggers, I recommend discontinuing Celexa and following up with a psychiatrist and an ophthalmologist. If pain and vision problems persist or worsen, go to the nearest hospital.
One of the sides effects of Celexa is a lazy pupil. This causes blurred vision when you change light conditions and when you change the distance of objects you are looking at. At this stage of treatment, consult your psychiatrist for a change in medication. 
Victor M. Santiago-Noa
Yes, Celexa can cause blurred vision as a side effect. If it does not pass in another week, you can switch to another anti-depressant. Individuals react differently to each of the medications